Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 13, 2021, 5:39 PM MDT for Doña Ana County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 5:39 PM MDT (23:39 UTC)
- Expired
- Aug 13, 2021, 6:15 PM MDT
- In force
- 36 min
- Issued by
- NWS El Paso, TX
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 11 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS84 KEPZ 132339
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
539 PM MDT Fri Aug 13 2021
NMZ411-140015-
Southern Dona Ana County/Mesilla Valley NM-
539 PM MDT Fri Aug 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DONA ANA COUNTY
UNTIL 615 PM MDT...
At 539 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Afton to 7 miles west of
Santa Teresa to 10 miles southwest of La Union. These storms were
nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Santa Teresa and Union Pacific Intermodal Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3182 10691 3190 10688 3198 10694 3197 10673
3183 10665 3178 10666 3179 10686
TIME...MOT...LOC 2339Z 292DEG 4KT 3194 10685 3188 10679 3185 10681
$$
BROWNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 13, 2:44 PM MDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 13, 2:44 PM MDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 244 PM MDT Fri Aug 13 2021 .SYNOPSIS... Plenty of monsoonal moisture is hanging around the area today and will stay until at least Sunday when drier air starts to make its way in from the north. Plentiful moisture in the atmosphere coupled with slow moving storm motions is creating a flash flooding risk for the weekend. A flash flood watch remains in effect through Saturday evening. By early next week, drier air has made its way into the region and things do seem to taper off and become less precipitation intensive and moreso garden variety showers for the coming week. Temperatures will be below average for the weekend into next week only reaching into the low 80s and will gradually increase throughout the coming week. && .DISCUSSION... .SHORT TERM...Tonight and Saturday... Lots of moisture around and a moderately unstable atmosphere in place as evidenced by the early onset of showers and thunderstorms over the lowlands. Radar and Satellite indicate counter-clockwise rotation over the LRU/ELP region. Storms have generally developed all around this low, nothing right under it...yet. Expect another day like yesterday with widespread showers and thunderstorms through the evening with locally heavy rain and flash flooding being the main threat due to slow storm motion and the threat for some training and warm rain processes. Definitely could see more localized 1-3" rainfall amounts through 12Z Sat as the upper low remains in the vicinity with storms will likely lingering through the night. Little change for Saturday with SW-NE elongated trough remaining over the area. There will again be plenty of cloud cover and may be tougher to get much solar isolation, but the lift provided by the low should keep chances for rain going all day. High temperatures for most areas will struggle to get out of the 70s. PW's will remain around 1.6" which is near record levels for this time of the year. Given the rainfall over the last 24 hours and what is expected tonight, will extend the Flash Flood Watch until 06Z Sun. && .LONG TERM... By Saturday evening, plenty of monsoonal moisture is continuing to be advected into the CWA from the Gulf of Mexico leading to another evening with plenty of storm coverage and flash flooding concerns. PWAT's are still reaching impressive values ranging from around 1.5 inches to 1.7 inches which is well above average for this time of year. Plentiful moisture coupled with slow storm motions will certainly allow for any storms that form to be very efficient rain makers and stall over an area leading to flash flooding. Sunday looks to be the same story. There does seem to be some tapering off in precipitation amounts. This is due to a high pressure centered over Reno beginning to strengthen and wobble south as it starts to entrain dry air into the northern regions of the CWA. However, southern areas still seem to have good moisture. By Monday into early next week, this high pressure has made an eastward shift and drier air has made its way through much of the CWA leading to less moisture for the atmosphere to work with. Tuesday will be the same sort of "typical monsoon" type of pattern. By Wednesday morning, this high pressure has made a quick jump and is centered near the panhandle of TX allowing for the backside of the high pressure to once again bring in this swath of moisture into the region giving West Texas and the Bootheel of NM the best shot at this moisture for afternoon storms. Better moisture seems to be more widespread on Thursday and starts to entrain drier air from west to east by Friday afternoon potentially leading to lesser precipitation amounts. Maximum temperatures will continue to be below average but will continue to rise each day topping out at upper 80s/low 90s by the end of the week. && .AVIATION...18Z TAF CYCLE P6SM SCT-BKN040-060 BKN060-080 through most of the period with scattered to numerous VRB20G35KT 1-3SM +TSRA BKN030-050 through the period, although activity may transition to more SHRA after 04Z. Winds generally southeast to northeast AOB 12KTS except near storms. && .FIRE WEATHER... Plenty of moisture across the region will continue through the weekend with the potential for additional heavy rainfall. This will keep the fire threat very low for the coming days. Temperatures over the lowlands will struggle to get out of the 70s to lower 80s through the weekend with a slow drying and warming trend going into early next week. Even with the drier air moving in, daily storm chances will continue. Light winds will keep vent rates poor to fair through the weekend. && .PRELIMINARY POINT TEMPS/POPS... El Paso 66 78 66 82 / 80 70 70 50 Sierra Blanca 65 75 62 76 / 70 60 50 50 Las Cruces 65 76 63 81 / 90 70 80 50 Alamogordo 63 77 63 82 / 80 80 70 50 Cloudcroft 47 57 47 60 / 80 80 70 70 Truth or Consequences 65 77 62 82 / 80 80 70 40 Silver City 58 70 59 75 / 90 80 80 60 Deming 64 77 63 82 / 90 80 80 50 Lordsburg 66 77 64 81 / 90 80 80 50 West El Paso Metro 66 79 67 83 / 80 70 80 50 Dell City 65 77 64 80 / 70 60 60 50 Fort Hancock 67 82 66 84 / 80 60 60 50 Loma Linda 62 71 62 75 / 80 70 70 60 Fabens 65 78 67 83 / 80 70 70 50 Santa Teresa 65 77 65 81 / 80 70 80 50 White Sands HQ 66 75 65 81 / 90 80 70 60 Jornada Range 65 74 63 80 / 90 80 70 50 Hatch 66 75 64 80 / 90 80 80 50 Columbus 66 77 65 80 / 90 80 80 50 Orogrande 64 75 63 80 / 80 70 70 60 Mayhill 54 62 54 68 / 80 80 70 60 Mescalero 53 64 52 71 / 80 80 70 60 Timberon 52 62 52 67 / 80 80 70 70 Winston 57 70 55 75 / 80 80 70 50 Hillsboro 61 72 60 79 / 80 80 70 50 Spaceport 64 76 62 80 / 80 80 70 50 Lake Roberts 56 73 55 76 / 80 80 80 60 Hurley 59 73 59 78 / 90 80 80 60 Cliff 60 77 59 84 / 80 80 70 50 Mule Creek 58 75 60 79 / 80 80 70 50 Faywood 61 71 60 76 / 90 80 80 60 Animas 62 75 63 81 / 90 80 80 50 Hachita 63 77 62 79 / 90 80 80 50 Antelope Wells 63 76 63 81 / 90 80 80 60 Cloverdale 61 70 60 76 / 90 80 80 60 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...Flash Flood Watch through Saturday evening for NMZ401>417. TX...Flash Flood Watch through Saturday evening for TXZ418>424. && 26/37/26
Hazardous weather outlook, Aug 13, 11:11 AM MDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1111 AM MDT Fri Aug 13 2021 NMZ401>417-TXZ418>424-141730- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1111 AM MDT Fri Aug 13 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms are expected again through tonight. Again the main threat will be heavy rain and the potential for flash flooding. Numerous areas received 1 to 3 inches of rain yesterday and these areas will be especially susceptible to flash flooding today. A couple of the strongest storms may also have small hail and wind gusts to 50 mph. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The flash flooding threat will continue at least through Saturday as plenty of moisture remains in the area and slow moving storms will again be possible. Some drier air will start to filter in starting Sunday, but the threat for showers and thunderstorms will continue daily. .SPOTTER INFORMATION STATEMENT... Spotters should report heavy rain and flash flooding to local law enforcement and to the NWS office via our 800 spotter number or via Twitter using our username @NWSElPaso. 26
In the hours before
Local storm report, Aug 13, 1:34 PM MDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
134 PM MDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM FLASH FLOOD 2 WSW FORT BLISS 31.80N 106.46W
08/12/2021 EL PASO TX FIRE DEPT/RESCUE
*** 1 FATAL, 1 INJ ***
FLASH FLOODING CAUSED A WALL COLLAPSE AT A
LOCAL RESIDENCE, REQUIRING FIRE RESCUE. A 65
YEAR OLD WOMAN DIED AS A RESULT AND A 2 YEAR
OLD GIRL WAS HOSPITALIZED IN CRITICAL
CONDITION.
&&Local storm report, Aug 13, 3:21 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
321 PM MDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 3 W FORT BLISS 31.81N 106.48W
08/13/2021 M4.65 INCH EL PASO TX COCORAHS
COCORAHS STATION TX-EP-73 WYLER TRAMWAY SP.
&&Local storm report, Aug 13, 5:17 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
517 PM MDT FRI AUG 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM FLASH FLOOD 7 WSW MONTANA VISTA 31.81N 106.28W
08/13/2021 EL PASO TX EMERGENCY MNGR
FLOODING AT INTERSECTION OF MONTANA AND
DOMINICAN STREET. VEHICLE FLOODED IN
INTERSECTION.
&&Special weather statement, Aug 13, 5:39 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
539 PM MDT Fri Aug 13 2021
NMZ411-140015-
Southern Dona Ana County/Mesilla Valley NM-
539 PM MDT Fri Aug 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL DONA ANA COUNTY
UNTIL 615 PM MDT...
At 539 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Afton to 7 miles west of
Santa Teresa to 10 miles southwest of La Union. These storms were
nearly stationary.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Santa Teresa and Union Pacific Intermodal Terminal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3182 10691 3190 10688 3198 10694 3197 10673
3183 10665 3178 10666 3179 10686
TIME...MOT...LOC 2339Z 292DEG 4KT 3194 10685 3188 10679 3185 10681
BROWNThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:16 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 26 min |
| Aug 12, 6:20 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 115 min |
| Aug 12, 6:42 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 12, 6:55 PM MDT | Special Weather Statement | EPZ | 35 min | |
| Aug 12, 6:57 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Aug 12, 7:23 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 12, 7:55 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 12, 8:05 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 12, 11:33 PM MDT | Areal Flood Advisory | EPZ | Sierra | 5 hr |
| Aug 12, 11:56 PM MDT | Areal Flood Advisory | EPZ | Sierra | 5 hr |
| Aug 13, 12:14 AM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 13, 12:16 AM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Aug 13, 12:20 AM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
| Aug 13, 12:32 AM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 13, 12:42 AM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 13, 1:09 AM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 13, 1:34 AM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 13, 2:30 AM MDT | Areal Flood Advisory | EPZ | Otero | 3 hr |
| Aug 13, 12:02 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 118 min |
| Aug 13, 12:24 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 2 hr |
| Aug 13, 12:30 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 7 min |
| Aug 13, 12:37 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 113 min |
| Aug 13, 12:51 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 114 min |
| Aug 13, 1:20 PM MDT | Areal Flood Advisory | EPZ | Otero | 115 min |
| Aug 13, 2:47 PM MDT | Areal Flood Advisory | EPZ | Otero | 26 min |
| Aug 13, 2:52 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 13, 3:13 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 13, 3:21 PM MDT | Areal Flood Advisory | EPZ | Otero | 114 min |
| Aug 13, 3:58 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Aug 13, 5:06 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 12, 6:12 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Aug 12, 6:52 PM MDT | Flash Flood Warning | EPZ | El Paso | 5 hr |
| Aug 12, 7:07 PM MDT | Special Weather Statement | EPZ | El Paso | 23 min |
| Aug 12, 7:37 PM MDT | Areal Flood Advisory | EPZ | El Paso | 113 min |
| Aug 12, 8:24 PM MDT | Special Weather Statement | EPZ | El Paso | 36 min |
| Aug 12, 9:24 PM MDT | Areal Flood Advisory | EPZ | El Paso | 2 hr |
| Aug 13, 3:36 AM MDT | Areal Flood Advisory | EPZ | Hudspeth | 3 hr |
| Aug 13, 1:17 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 118 min |
| Aug 13, 1:52 PM MDT | Areal Flood Advisory | EPZ | El Paso | 113 min |
| Aug 13, 2:45 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Aug 13, 3:26 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Aug 13, 4:11 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
| Aug 13, 4:17 PM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 3 hr |
| Aug 13, 4:49 PM MDT | Flash Flood Warning | EPZ | El Paso, Hudspeth | 3 hr |
| Aug 13, 5:25 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.